Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Using Atacand 16-12.5 HTN med for 10 yrs without side effects. Will switching to Benicar have no side effects ?

I have been notifed that my Atacand 16-12.5 HTN med has moved from a Tier 1 to a Tier 3 drug. I have used it for 10 years with good BP control and no sexual side effects. The cost of Atacand has suddenly skyrocked from $60. to $151. for same 90 pills. Ughh! My RX insurance drug plan (Medco) suggests has made Benicar a Tier 1 now (which I have never used). If I want to control cost i need to switch to Benicar. I have serious concens, little to no info on Benicar, and no experience Benicar. What is the likelihood of having different side effects, especially sexual side effects from Benicar? I am sure it will probably control the BP as do many brands. I need some professional advice.
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
I guess you are talking about Atacand Plus OR HCT, which is a combination of candesartan 16mg + Hydrochlorthiazide 12.5mg (please confirm & correct me if I am wrong)
Benicar which is plain/only olmesartan medoxomil

There is Benicar HCT also available which is the combination of olmesartan medoxomil with Hydrochlorthiazide. Please note, Benicar HCT is not used as first-line of treatment for High BP.

Which product of the above are you prescribed now ?

Basic Prescribing Information of Benicar AND Benicar HCT doesnot mention of any sexual side effects in its safety profile as tested in clinical research (as provided by Daiichi Sankyo); both these drugs does have Category D risk for foetal toxicity if used during pregnancy.
Please can you provide the source of concern related to sexual side effects with Beicar preparations. Also, you must have noted from the above information that the ingredients in two medicines are different.

Please write back if you need further details.
Wish you good health!
Answered: Sat, 23 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor